Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 293, NWS Fort Worth, TX

June 12, 2004Jack County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2004, 10:35 PM CDT for Jack County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 10:35 PM CDT (03:35 UTC)
Expired
Jun 12, 2004, 11:30 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:40 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WUUS54 KFWD 130335
SVRFTW
TXC237-130430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1034 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACK COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 PM CDT

* AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER JERMYN...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKSBORO AROUND 1055 PM CDT
  CUNDIFF...VINEYARD AROUND 1115 PM CDT

WINDS UP TO 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK 
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 3342 9841 3308 9842 3315 9793 3346 9796

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:35 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 12, 9:35 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
935 PM CDT SAT JUN 12 2004

.UPDATE...
WE WILL BE UPDATING THE ZFPFTW AND GRAPHICAL PRODUCTS TO ADD SEVERE
TSTM WATCH #455 AND REMOVE SEVERE TSTM WATCH #450. CURRENT
REFLECTIVITY AND VELOCITY DATA FROM KDYX SHOWS LEADING EDGE OF TRW
EXTENDING FROM KDYS-45 W KRPH-40 SW KF05...AND MOVING EAST AT 40
MPH. CURRENT FORECAST HAS CHANCE POPS NW TO SLIGHT CHANCE POPS
SE...AND THINK THIS WILL BE SUFFICIENT...BUT WILL INCREASE POPS FOR
THE FAR NORTHWEST ZONES TO ACCOUNT FOR ONGOING ACTIVITY. OTHER
FORECAST ELEMENTS APPEAR TO BE ON TRACK...AND WILL MAKE NO CHANGES
ATTM.

65/DD

&&

.AVIATION...
THUNDERSTORMS HAVE FIRED UP NICELY ACROSS WEST TEXAS ALONG THE DRY
LINE. ALTHOUGH THEY WILL LOSE SOME OF THEIR INTENSITY...AN
APPROACHING SHORTWAVE SHOULD KEEP THIS ACTIVITY GOING INTO THE
OVERNIGHT PERIOD. THUS EVEN THOUGH THE STORMS HAVE FORMED A LITTLE
FARTHER WEST THAN YESTERDAY/S STORMS...WE MAY STILL SEE SOME STORMS
APPROACH THE METROPLEX AIRPORTS AFTER 06Z. VFR CONDITIONS WILL
PREVAIL THROUGH MIDNIGHT. WE SHOULD SEE SOME LOW CLOUDS WORK THEIR
WAY INTO THE WACO AREA AFTER 07Z...AND MAYBE INTO METROPLEX AFTER
09Z. TIMING IS STILL IN THE AIR...BUT WILL PLACE A TEMPO OF TS AFTER
07-08Z. WILL KEEP SOME MVFR CEILINGS IN THROUGH 15Z...WITH CEILING
IMPROVING THEREAFTER.   #58

&&

.DISCUSSION...
315 PM CDT SAT JUN 12 2004
A SHORT WAVE ROTATING THROUGH SOUTHWEST FLOW ALOFT WILL MOVE
NORTHEAST ACROSS TEXAS THIS EVENING.  LIFT ASSOCIATED WITH THIS
FEATURE WILL HELP TO WEAKEN THE CAP CURRENTLY IN PLACE ACROSS
REGION.  INITIALLY...STORMS SHOULD FORM IN WEST TEXAS ON THE DRY
LINE AND PROPAGATE EAST TO NORTHEAST. STORM SHOULD APPROACH THE WEST
AND NORTHWEST COUNTIES THIS EVENING AND PROPAGATE EASTWARD WITH THE
SHORT WAVE OVERNIGHT.  HIGH INSTABILITIES AND WEAK TO MODERATE
VERTICAL WIND SHEAR WILL SUPPORT SOME SUPERCELL STORMS.  WILL KEEP
THE HIGHEST POPS IN THE WEST AND ONLY SLIGHT CHANCES IN THE EAST.
STORMS SHOULD END IN THE EAST SUNDAY MORNING...HOWEVER SOME ISOLATED
SHOWERS/STORMS WILL BE POSSIBLE AGAIN IN THE SOUTHEAST SUNDAY
AFTERNOON.

SOME MAJOR CHANGES CONTINUE TO BE ADVERTISED BY ALL MODELS EARLY
NEXT WEEK.  PROGRESSIVE WESTERLY FLOW WILL SHIFT NORTHWARD WHILE A
RIDGE BUILDS IN FROM THE SOUTHWEST.  HOWEVER...MODELS CONTINUE TO
INDICATE A TROPICAL LOW/DISTURBANCE DEVELOPING IN THE GULF MONDAY.
THERE IS SOME MODEL DEVIATION IN THE TRACK OF THE SYSTEM TUESDAY
THROUGH TROUGH FRIDAY.  INITIALLY...WE WILL KEEP THE HIGHS POPS IN
THE SOUTHEAST WITH A SLOW TRANSITION NORTHEAST THROUGH WEEKEND. THIS
SYSTEM COULD PRODUCE SIGNIFICANT RAINFALL OVER PORTIONS OF TEXAS DUE
TO ITS SLOW MOVEMENT AND TROPICAL ORIGIN. UNFORTUNATELY...THE MODELS
OFTEN HAVE PROBLEMS HANDLING THE MOVEMENT OF THESE SYSTEMS IN A
WEAK FLOW REGIME...THEREFORE...PINPOINTING RAIN AREAS IS DIFFICULT
THIS FAR OUT.  WE WILL KEEP A CLOSE WATCH OF THIS SYSTEM THE NEXT
COUPLE OF DAYS AS HEAVY RAIN COULD HAVE SIGNIFICANT IMPACT IN MANY
NORTH TEXAS COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   75  92  75  94 /  40  10  10  10
WACO, TX               75  94  75  95 /  20  10  10  10
PARIS, TX              74  91  74  92 /  20  20  10  10
DENTON, TX             74  92  74  93 /  40  10  10  10
MCKINNEY, TX           74  92  74  93 /  40  10  10  10
DALLAS, TX             75  92  75  94 /  40  10  10  10
TERRELL, TX            74  93  74  94 /  20  20  10  10
CORSICANA, TX          75  94  75  94 /  20  20  10  10
TEMPLE, TX             75  95  75  95 /  20  20  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Jun 12, 10:30 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 PM CDT SAT JUN 12 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1030 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND
NORTHWEST OF COMANCHE...TO FORT WORTH...TO SULPHUR SPRINGS LINE.
DAMAGING WINDS AND HAIL TO 1 INCH IN DIAMETER WILL BE THE
PRIMARY THREATS.  CLOUD TO GROUND LIGHTNING AND RAINFALL AMOUNTS
OF UP TO 1 INCH ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON THUNDERSTORMS ACROSS
SOUTHEAST SECTIONS OF NORTH TEXAS ON SUNDAY AND MONDAY...THEN A
BETTER CHANCE OF RAIN AND THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
WILL ARRIVE TUESDAY THROUGH THURSDAY AS A TROPICAL WAVE MOVES INTO
THE REGION FROM THE EAST. A SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO
CONTINUE FOR ALL OF NORTH TEXAS FRIDAY AND SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM NORTHWEST OF A
COMANCHE...TO FORT WORTH...TO SULPHUR SPRINGS LINE.

58

In the hours before

Special weather statement, Jun 12, 9:08 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT SAT JUN 12 2004

TXZ115>117-129>132-141-130800-
COMANCHE-EASTLAND-ERATH-HOOD-PALO PINTO-PARKER-SOMERVELL-STEPHENS-
908 PM CDT SAT JUN 12 2004

SEVERE THUNDERSTORM WATCH #455 REMAINS IN EFFECT FOR...

  COMANCHE        EASTLAND        ERATH           HOOD
  PALO PINTO      PARKER          SOMERVELL       STEPHENS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:53 PM CDTSevere Thunderstorm WarningFWDYoung52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.